S. M. GOLBUS, M.D.; A. R. SWERDLIN; J. A. MITAS II; W. R. ROWLEY; D. R. JAMES
Oral contraceptives cause a number of serious side effects in young women. Prominent among these is an increased incidence of thromboembolic events (1). Although these thromboemboli almost invariably occur on the venous side of the circulation, there have been reports describing the occurrence of arterial thromboses. Occlusions of the femoral, celiac, superior mesenteric, popliteal, iliac, retinal, cerebral, and coronary arteries have been described (2-6).
Spontaneous thrombosis of the renal artery is a rare event. When reported, it has usually occurred superimposed on an underlying anatomic abnormality of the renal artery after trauma, or very rarely in the setting of systemic
Learn more about subscription options.
Register Now for a free account.
GOLBUS SM, SWERDLIN AR, MITAS JA, ROWLEY WR, JAMES DR. Renal Artery Thrombosis in a Young Woman Taking Oral Contraceptives. Ann Intern Med. 1979;90:939–940. doi: 10.7326/0003-4819-90-6-939
Download citation file:
Published: Ann Intern Med. 1979;90(6):939-940.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only